MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the deep vein of the lower limb.A 3.0mm x 120mm x 150cm sterling sl balloon catheter was advanced for dilation.However, resistance at the tip of the balloon was encountered.The device could not move and could not reach the lesion.The physician attempted to remove the balloon but the balloon lumen and the guide wire were stuck and could not be removed.The procedure was completed with a different device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the deep vein of the lower limb.A 3.0mm x 120mm x 150cm sterling sl balloon catheter was advanced for dilation.However, resistance at the tip of the balloon was encountered.The device could not move and could not reach the lesion.The physician attempted to remove the balloon but the balloon lumen and the guide wire were stuck and could not be removed.The procedure was completed with a different device.No patient complications were reported and the patient's status was stable.It was further reported that both devices were eventually removed together.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.The outer shaft was buckled at the strain relief.The inner shaft was buckled at numerous sections in the shaft, as well as throughout the entire balloon.The guidewire was stuck in the device.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8576171
Report Number2134265-2019-04808
Device Sequence Number2039231
Product Code DQY
UDI-Device Identifier08714729782308
UDI-Public08714729782308
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2020
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0022501224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/15/2019
07/25/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date05/06/2019
08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight65